Alert archive / Colorado / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 164, NWS Pueblo, CO

July 20, 2020Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2020, 6:18 PM MDT for Bent County, Prowers County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2020, 6:18 PM MDT (00:18 UTC)
Expired
Jul 20, 2020, 7:00 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
3375 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

097 
WUUS55 KPUB 210018
SVRPUB
COC011-099-210100-
/O.NEW.KPUB.SV.W.0164.200721T0018Z-200721T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
618 PM MDT Mon Jul 20 2020

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Prowers County in southeastern Colorado...
  Northeastern Bent County in southeastern Colorado...

* Until 700 PM MDT.

* At 617 PM MDT, a severe thunderstorm was located near Neegronda
  Reservoir, or 20 miles northwest of Lamar, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wiley, and McClave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 10300 3826 10264 3795 10263 3796 10299
TIME...MOT...LOC 0017Z 346DEG 17KT 3831 10288 

HAIL...1.00IN
WIND...60MPH
 
$$

28
4 follow-up statements
516 
WWUS55 KPUB 210029
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
629 PM MDT Mon Jul 20 2020

COC011-099-210100-
/O.CON.KPUB.SV.W.0164.000000T0000Z-200721T0100Z/
Prowers CO-Bent CO-
629 PM MDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES...

At 628 PM MDT, a severe thunderstorm was located 7 miles northwest of
McClave, or 18 miles northwest of Lamar, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wiley, McClave, and Caddoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 10300 3826 10264 3795 10263 3796 10299
TIME...MOT...LOC 0028Z 000DEG 17KT 3823 10291 

HAIL...1.00IN
WIND...60MPH
 
$$

28
162 
WWUS55 KPUB 210039
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
639 PM MDT Mon Jul 20 2020

COC011-099-210100-
/O.CON.KPUB.SV.W.0164.000000T0000Z-200721T0100Z/
Prowers CO-Bent CO-
639 PM MDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES...

At 638 PM MDT, a severe thunderstorm was located near McClave, or 16
miles northwest of Lamar, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wiley, Hasty, McClave, John Martin Reservoir and Caddoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 10300 3826 10264 3795 10263 3796 10299
TIME...MOT...LOC 0038Z 335DEG 14KT 3820 10288 

HAIL...1.00IN
WIND...60MPH
 
$$

28
803 
WWUS55 KPUB 210051
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
651 PM MDT Mon Jul 20 2020

COC011-099-210100-
/O.CON.KPUB.SV.W.0164.000000T0000Z-200721T0100Z/
Prowers CO-Bent CO-
651 PM MDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES...

At 651 PM MDT, a severe thunderstorm was located near Hasty, or 15
miles west of Lamar, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Wiley, Hasty, McClave, John Martin Reservoir and Caddoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3820 10300 3826 10264 3795 10263 3796 10299
TIME...MOT...LOC 0051Z 005DEG 19KT 3812 10291 

HAIL...1.00IN
WIND...60MPH
 
$$

28
606 
WWUS55 KPUB 210100
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
700 PM MDT Mon Jul 20 2020

COC011-099-210109-
/O.EXP.KPUB.SV.W.0164.000000T0000Z-200721T0100Z/
Prowers CO-Bent CO-
700 PM MDT Mon Jul 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PROWERS AND
NORTHEASTERN BENT COUNTIES WILL EXPIRE AT 700 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However hail up 
to the size of nickels, and wind gusts of 50 to 55 mph are still 
possible with this thunderstorm.

LAT...LON 3820 10300 3826 10264 3795 10263 3796 10299
TIME...MOT...LOC 0059Z 346DEG 17KT 3809 10290 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:37 PM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 20, 3:37 PM MDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
337 PM MDT Mon Jul 20 2020

.SHORT TERM...(This afternoon through Tuesday)
Issued at 335 PM MDT Mon Jul 20 2020

Main forecast concerns/challenges are with thunderstorm trends late
this afternoon through this evening, and thunderstorm chances once
again Tuesday afternoon. A strong to severe threat remains for both
today and Tuesday.

In the near term, continue to see isolated showers and storms
develop across the higher terrain and parts of the I-25 corridor.
Thunder actually remains limited at this time, likely owing to the
lower dewpoint air and instability in this location. However, have
seen a few storms develop across far southeast El Paso and northeast
Pueblo counties. These storms have developed along several outflow
boundaries situated across the area, and have even seen some recent
stronger updrafts develop. Where they are developing is right on the
western edge of higher dewpoints and instability, and think there
will continue to be a risk for a stronger storm here in the near
term. Lacking shear in this location is evident, as updrafts really
have not been able to sustain themselves. So, think the risk of
severe weather is low at this time. However, small hail and gusty
winds of around 50 mph will be possible, given the dry low levels
with DCAPE axis in place. Heavy downpours with a localized flooding
risk is also possible.

By late this afternoon and early evening, think there will be higher
chances for storms and higher potential for a few strong to severe
storms further east into the plains. As was noted earlier, higher
dewpoint air and instability remains situated across the far eastern
plains, along and ahead of the surface trough. This looks to remain
into this evening and should see additional development along and
east of a Kim to Arlington line over the next couple of hours.
Substantially higher moisture and instability with around 30-35 kt
of shear should help support a severe threat. Wind gusts to around
60 mph will be possible, but think large hail in the one inch to two
inch range will also be a risk given the presence of higher CAPE in
the -10 to -30 C range in this location. The thunderstorm and severe
risk should end by mid to late evening.

Continue to monitor another day of showers and storms on Tuesday,
some of which could be strong to severe. Westerly flow in the place
on Tuesday, with some potential for more defined mid level energy to
traverse this flow and help bring a little higher coverage and
intensity of storms to the area. Showers and storms likely across
the higher terrain, and some potential for more organized
development across parts of the I-25 corridor and areas eastward in
the afternoon. Guidance now indicating the potential for higher
instability and shear on Tuesday, increasing the risk of strong to
severe storms. Confidence is somewhat lower on exact placement of
where the strongest storms will be, but at this time, think the I-25
corridor from Springs south to Pueblo is the more favored
location.

.LONG TERM...(Tuesday night through Sunday)
Issued at 335 PM MDT Mon Jul 20 2020

.Wednesday through Friday...Upper air pattern will be
characterized by a trough over California and a ridge over the
midwest. This will allow for increase in southerly flow over the
region advecting mid level moisture northward from Mexico. This
increase in mid level moisture will result in greater chances for
diurnal storms, especially over and near the mountains. On
Wednesday, an embedded trough will move northeast across the
state. The trough will increase the chances for convection along
with locally heavy downpours over the mountains. WPC has a
marginal risk for flash flooding for Wednesday over portions of
the mountains. There could be some localized flash flooding with
the heavier precipitation cores as precipitable waters are around
0.75 to 1 inch. Lighter winds aloft will result in slower moving
storms. Main concern will be flash flooding over the burn scars
which have lower criteria for flash flooding. On Thursday, some
drier air aloft will move into the region behind the trough for
modestly lower chances for convection, but winds aloft remain
light with slow moving storms. On Friday, consensus has an
increase in mid level moisture with light winds aloft for greater
chances for thunderstorms over the mountains with locally heavy
downpours.

Further east, a weak lee trough will develop over the
plains starting Wednesday, which will tend to dry the lower
levels. Convection may still move off of the mountains, but with
the inverted V sounding lighter QPF is expected with greater
potential for gusty winds from thunderstorms. Warm temperatures
will continue especially over the plains where there will be less
convection.

.Saturday through Monday...The models hint at a weak tropical
system moving westward across Texas and into northern Mexico and
maybe southern New Mexico. This is the same system currently
south of Florida. If this forecast path continues, there could be
an increase the amount of moisture over the region during the
weekend. Once again, it looks as if the greatest increase in
moisture will be over the mountains. By Monday, the operational
models and ensembles suggest the upper ridge will start moving
westward with the flow aloft becoming more westerly aloft. This
could result in a modest decrease the amount over mid level
moisture in the area. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 335 PM MDT Mon Jul 20 2020

Showers and storms remain the main risk across the sites this
evening, with ALS and PUB having the highest chances of observing
thunder. Still think it is possible across COS, however, think the
majority of any additional development will remain to the southeast.
Shower and thunderstorm chances should end by early this evening.
VFR and dry conditions tonight, but with shower and thunderstorm
chances returning to all of the terminals Tuesday afternoon. Higher
coverage of storms is appearing possible, with confidence for the
possibility of storms increasing.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...PGW
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 20, 12:02 PM MDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1202 PM MDT Mon Jul 20 2020

COZ058>089-093>099-211815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1202 PM MDT Mon Jul 20 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected over southern
Colorado this afternoon and evening. A few strong to severe storms
will be possible, mainly east of the I-25 corridor this afternoon
through early evening. Highest chances for severe storms look to
be for areas closer to the Colorado and Kansas border. However,
can't rule out an isolated stronger storm along the I-25 corridor
this afternoon. Primary hazards today will be winds to 60 mph and
quarter size hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered showers and thunderstorms can be expected
across the region Tuesday afternoon and evening, with the best
coverage of storms over the higher terrain. There is the potential
for a few strong to marginally severe storms across the Pikes
Peak region and portions of the southeast plains, north of Highway
50. Severe storm risks would be gusty winds to around 60 mph and
hail up to an inch in diameter, with locally heavy rain and frequent
cloud to ground lightning likely with all storms on Tuesday. Weak
steering flow aloft across the area will produce slow moving storms,
which could also lead to the potential for flash flooding, especially
for storms developing or moving across area burn scars.

For Wednesday through Sunday, there will be daily chances of afternoon
and evening thunderstorms across all of south central and southeast
Colorado. The best coverage of storms will be over and near the higher
terrain through the afternoon hours, with some storms spreading east
across the far southeast plains through the late afternoon and evening.
With generally weak steering flow aloft, storms will be slow moving
and capable of producing locally heavy rainfall. This will also lead
to the potential for flash flooding, especially for area burn scars.
Other storm risks will be frequent cloud to ground lightning, with
small hail and gusty outflow winds to around 45 mph possible with
the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the far eastern plains late this afternoon and early
evening.

RODRIGUEZ

In the hours before

Special weather statement, Jul 20, 2:41 PM MDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
241 PM MDT Mon Jul 20 2020

COZ085-086-089-202115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
241 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 315 PM
MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Pueblo Depot, or 27 miles northeast of Pueblo,
moving east-southeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pueblo Depot.

LAT...LON 3852 10405 3852 10394 3829 10388 3827 10425
      3860 10439 3863 10405
TIME...MOT...LOC 2040Z 280DEG 10KT 3844 10415

MJG
Special weather statement, Jul 20, 3:24 PM MDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
324 PM MDT Mon Jul 20 2020

COZ085-086-089-202200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
324 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 400 PM
MDT...

At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Truckton, or 36 miles northeast of Pueblo, moving
northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3879 10405 3852 10405 3852 10398 3834 10414
      3852 10443 3883 10417
TIME...MOT...LOC 2123Z 211DEG 9KT 3861 10410

MJG
Special weather statement, Jul 20, 3:27 PM MDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
327 PM MDT Mon Jul 20 2020

COZ086-087-202200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
327 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTH
CENTRAL PUEBLO COUNTIES UNTIL 400 PM MDT...

At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Salt Creek, or 15 miles south of Pueblo, moving
southeast at 5 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northeastern
Huerfano and south central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3804 10479 3815 10462 3790 10430 3779 10456
TIME...MOT...LOC 2127Z 325DEG 5KT 3804 10466

MJG
Special weather statement, Jul 20, 4:51 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
451 PM MDT Mon Jul 20 2020

COZ099-202315-
Springfield Vicinity/Baca County CO-
451 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
515 PM MDT...

At 450 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Pritchett, or 25 miles southwest of Springfield,
moving east at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Baca
County.

LAT...LON 3709 10306 3731 10307 3733 10263 3706 10265
TIME...MOT...LOC 2250Z 273DEG 16KT 3722 10302

28
Special weather statement, Jul 20, 5:20 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
520 PM MDT Mon Jul 20 2020

COZ088-093-094-099-210000-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
520 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...SOUTHWESTERN
BACA AND EASTERN LAS ANIMAS COUNTIES UNTIL 600 PM MDT...

At 520 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Thatcher, or 41 miles east of Trinidad, moving
south at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kim, Delhi and Thatcher.

LAT...LON 3728 10389 3766 10409 3779 10382 3700 10300
      3700 10376
TIME...MOT...LOC 2320Z 349DEG 14KT 3739 10380

kam
Special weather statement, Jul 20, 6:06 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
606 PM MDT Mon Jul 20 2020

COZ094-210030-
Eastern Las Animas County CO-
606 PM MDT Mon Jul 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY
UNTIL 630 PM MDT...

At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Kim, or 39 miles south of North La Junta, moving
southeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Kim.

LAT...LON 3727 10366 3755 10352 3743 10313 3714 10321
TIME...MOT...LOC 0006Z 293DEG 19KT 3741 10349

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 6:06 PM MDTSpecial Weather StatementPUB24 min
Jul 20, 6:21 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas39 min
Jul 20, 6:58 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas35 min
Jul 20, 7:02 PM MDTSpecial Weather StatementPUBProwers28 min
Jul 20, 7:32 PM MDTSpecial Weather StatementPUBProwers28 min
Jul 20, 8:15 PM MDTSpecial Weather StatementPUBBaca, Prowers30 min
Jul 20, 8:29 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 21, 1:07 PM MDTSpecial Weather StatementPUBCuster23 min
Jul 21, 1:53 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano119 min
Jul 21, 2:20 PM MDTSpecial Weather StatementPUBLas Animas25 min
Jul 21, 2:24 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 21, 2:30 PM MDTSpecial Weather StatementPUBCuster45 min
Jul 21, 2:54 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller23 min
Jul 21, 3:09 PM MDTSpecial Weather StatementPUBLas Animas51 min
Jul 21, 3:12 PM MDTSevere Thunderstorm WarningPUBLas Animas48 min
Jul 21, 3:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 21, 4:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
Jul 21, 4:36 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 21, 4:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jul 21, 5:06 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jul 21, 5:17 PM MDTSpecial Weather StatementPUBPueblo13 min
Jul 21, 5:18 PM MDTSpecial Weather StatementPUBCrowley27 min
Jul 21, 5:37 PM MDTFlash Flood WarningPUBPueblo113 min
Jul 21, 5:58 PM MDTSpecial Weather StatementPUBPueblo17 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.